Still Having Vyvance Afternoon Crash - CHADD's Adult ADH...

CHADD's Adult ADHD Support

9,923 members2,635 posts

Still Having Vyvance Afternoon Crash

Elphaba-
Elphaba-

Hi everyone! I hope you are all doing well and having a great start to your week!

I am still having problems with Vyvanse wearing off after 4-5 hours. My dose was recently increased, too, for that very reason. I experience a “crash” so to speak, with extreme anxiety, fatigue, and some depression even. My ADHD symptoms worsen with this crash, too. Has anyone else experienced this? Does anyone have any tips when this happens? I did some research and learned that drinking a green drink, and doing some exercise could help. I’m going to try that tomorrow. An article also said eating acidic foods, and drinking acidic liquids increases the output of Vyvance. I see my psychiatrist on Wednesday, so I will definitley bring this up...again...and ask about the acidic deal.

I am SO frustrated with this medication roller coaster. I am trying to stay positive, but sometimes it gets the best of me.

17 Replies
oldestnewest

Hey Elphaba

I’ve had the same reaction as well with vyvanse. The only think that has helped me, which wasn’t necessarily recommended by my doctor but I felt it personally worked for my body was skipping days in between to take it. After I started doing this I noticed my originally dosage was working again. I also try to eat a lot of veggies (I like making a stir fry with broccoli, peppers, spinach, and kale) as my breakfast in the morning sometimes before taking it; so maybe the whole drinking green juice has some validity to it. Best of luck

Elphaba-
Elphaba- in reply to Leena2018

Thank you so much!! I will try this.

It’s funny you mention green drink because my mom has been raving about vegetable smoothies helping her fatigue and scatterbrainedness for years. A few months ago I finally started making batches of it to keep in the fridge in little jars and I have noticeably easier mornings and afternoons when I drink them. I always thought it was just a blood sugar boost (since I tend to forget to eat a lot) that made me feel better but maybe it helps boost dopamine or something too?

although not quite your situation, I tend to crash pretty similarly on pms/period days right when the Ritalin wears off (and it seems like Ritalin wears off early those days, too). I’ve found that adding extra exercise the week before and during can make the crashes a little gentler and easier to recover from, though they don’t take them away completely. My next thing to try will probably be light therapy to help fix my crappy sleeping habits, since I’m sure those probably throw a wrench into things too lol.

Anyway if you find anything that helps I hope you’ll post it because I’d love to know what helps!

Thanks so much!! And yes, not getting enough sleep can be really tough!

Elfje
Elfje in reply to glitterpidgeon

Late late reply

How is it now ?

I crash all the time after the ritaline

Pfff not nice

But how high can you with ritaline ?

I am on 10 that is nothing but I feel it when it were off

Elphaba-
Elphaba- in reply to Elfje

Hi! I actually was switched to Adderall 20 mg. XR in the AM. It is working much, much better. It’s no wonder that I hear it’s the number 1 medication! My only issue is that I feel it wear off after 3 hours, but instead of a mood drop off, my ADHD symptoms are back in full swing by hour 4 after taking it. I do want to add that my prior mood drop offs weren’t from a level higher than my baseline. It was alway from my baseline mood to much lower after the medication wore off.

I hope all is going well, and I wish you the best!

Hey!

I signed up just to answer this because honestly I needed to know I wasn't alone too when starting Vyvanse. I get the crash too. Everything is 10 times worse once it leaves your system. My psychiatrist is considering upping my dose to give me a few more hours of productivity, so you might want to ask whoever prescribed it to you. Mostly though it's just about taking it easy. Plan everything around your crash time. Get everything you need to do done while it's working. Once you're out just sit there with a netflix show and blanket and chill out.

Elphaba-
Elphaba- in reply to pastelpink

Thank your for your reply! I actually was switched to Adderall XR, and that is working much better. While my ADHD symptoms do come back after about the 3 hours, my mood doesn’t drop off so severely.

Hi there, stimulant crash is highly common. I highly recommend the supplement N-Acetyl Tyrosine. It is to be taken either 30 min or an hour before stimulant medication wears off. The reason why N-Acetyl Tyrosine helps with the crash is because it helps the brain with the neurotransmitters Dopamine and Norepinephrine, which are the two neurotransmitters most stimulant medication works with. When the crash occurs, your brain is temporarily depleted of those two neurotransmitters, hence the negative symptoms. N-Acetyl Tyrosine helps eliminate/diminish these negative symptoms. I have Inattentive ADHD (non hyperactive) and take 3x a day. I have taken stimulant medication since 2015 and have not experienced a crash since I started out with this supplement.

Supplements are great for helping protect your brain and body from the negative side effects of stimulant medication, and also to help stimulant medication work to its full potential. Also, stimulant medication only takes care of the neurotransmitters Dopamine and Norepinephrine. People with ADHD also have major problems from the low levels of other neurotransmitters like Serotonin and Acetylcholine. These neurotransmitters need to be attended to as well. If you are interested, you can click my profile pic, which will then take you to my profile where in my bio you'll find a link to a google doc I made of every supplement I take and why they are helpful for people with ADHD. Hope this helps

Thank you so much! I’m sorry I’m replying so late! I actually switched to Adderall XR, and while it does wear off after 3 hours, my ADHD symptoms return instead of a mood crash.

I am definitely going to get this supplement you suggested!

I’m also going to your profile and looking at your supplement document! Thank you again so much!

I take adderall XR (extended release) in the morning and in the afternoon adderall IR (immediate release) that seems to help. I’ve heard depending on your metabolism depends how long the medication stays in your system. Maybe your metabolism is fast. A doctor on u tube asks how often do you poop. I go twice a day. I feel the medication leaves my system faster then others. Tell your doctor about it and see what he/she says

Hey Elphaba I am just wondering if when you talked to your dr about the crashes and all were you ever nervous that you were going to feel judged that you might be just seeking drug behaviour? I feel like I need an increase or something in my vyvanse or something but I am nervous to talk to my dr about it.

VeronicaM
VeronicaM in reply to Chantela

Same here, I've been told by this new dr that the medications I was prescribed in the past were to many Controlled substances (adderall in the morning and afternoon, ambien and seroquel at night) this new dr just wouldn't prescrie me anything to help with my Vyvanse Crash......I feel like I'm being treated as if I am an Addict and it hurts to not be listen to. I cant see my old dr because he moved and this new one doesn't care about my needs. I called a new place and they are waiting for my medical records before I can get in.......I'm still worried. I'm soooo close to saying good buy to vyvanse and deal with my learning disability and adhd on my own :( however school is sooo much better with medication help. It's like hello I'm asking for The Medications that helped me in the Past I'm not doing anything wrong

I can 100% relate! I'm waiting to see psychiatrist as well for this issue and other medication issues? Didn't know about green drink or acidity thing.

I started vyvanse about a month and amg ago and am already up to 60 mg. It works for like 3 days then stops. At about 1-2 pm. Im yawning. Im about to max out at 70mg. I suggested to my Dr to prescribe an adderall booster. But its against the law to prescribe 2 narcotics at tge same time from the same Dr. Im frustrated. Oh and it gives me chills in the afternoon. WTF! Help! Im supposed to start nursing school in the fall but i can't! Not like this

Hi TMW7, am not a doctor nor is this medical advise but - things that have worked for me (in addition to vyvanse) and that you may consider trying or looking into are as follows: FOOD (a protein rich diet (ideally grass fed meat if you're ok with it), also a ketogenic diet (ADHD brains like ketones), review your SLEEP, try for at least 7 hours per night if you can (I take l-theanine, magnesium glycinate & Gaba to help with sleep) and EXERCISE, the more the better really and the better your BMI the easier it will be on your body. I also meditate and have done trauma release therapy (TRE) and holotropic breathwork (SOMA Breath on Youtube) to relieve PTSD like symptoms. With Vyvanse I take weekends off (I'm scared that it will stop working so I take a break to decrease tolerance), L-carnitine helps with my energy, and daily fish oil (4 grams) I take with high quality extra virgin olive oil as it's fat soluble. If you need support when you come off vyvanse have a look at Mucuna Pruriens, resveratrol and paracetam, they work in similar ways.

Goodluck with it.

You may also like...